MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA LARGE APPLIER; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA LARGE APPLIER; CLIP, IMPLANTABLE
Catalog Number MCL20
Medical Device Problem Codes Failure to Form Staple (2579); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the clip wasn't firing well.After firing a few times, the wings were not closed and felt too tough to close.But the patients had no problem on the procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent 10/20/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/20/2026 d4: batch # a9ec1e.Investigation summary.The product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the mcl20 device was returned with no apparent damage.Upon testing, the trigger could not be completely activated due to the firing mechanism being jammed.Disassembly revealed the anti-backup lever and the lockout spring were out of its intended position, jamming the firing mechanism, and four (4) clips were found inside the clip track.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.Device history review a manufacturing record evaluation was performed for the finished device batch a9ec1e number, and no non-conformances were identified.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23336559
Report Number3005075853-2025-08127
Device Sequence Number18094873
Product Code GDO
UDI-Device Identifier10705036002468
UDI-Public(01)10705036002468(17)290731(10)241D54
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K820837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCL20
Device Lot Number241D54
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown